MAUDE Adverse Event Report: AMD MEDICOM INC. HENRY SCHEIN; MAXIMA EARLOOP MASK

AMD MEDICOM INC. HENRY SCHEIN; MAXIMA EARLOOP MASK
Catalog Number 570-2047
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Asthma (1726); Itching Sensation (1943); Rash (2033)
Date of Event 09/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A 40 year old female dentist had a mild skin irritation and rash on her face after wearing the masks as well as have an asthma attack.The duration of the symptoms were for two days until she noticed the correlation to the masks.She needed to take abuterol to help and has since gotten better.
 
Additional Manufacturer Narrative
On september 19, 2023, amd medicom inc.Received the event that a dentist had a mild skin irritation after using the henry schein maxima earloop masks.On september 27, 2023 additional information was received indicating that the dentist had a rash on her face and had an asthma attack and needed to take albuterol as a result.An investigation is in progress.
 
Additional Manufacturer Narrative
On september 19, 2023, amd medicom inc.Received the event that a dentist had a mild skin irritation after using the henry schein maxima earloop masks.On september 27, 2023 additional information was received indicating that the dentist had a rash on her face and had an asthma attack and needed to take albuterol as a result.An investigation was conducted.Biocompatibility (cytotoxicity, skin irritation and skin sensitization) test results were verified on the mask constructions for this product and the results did not reveal any biological risks with respect tot he mask being cytotoxic, skin irritant or skin sensitizer.The batch records and design history file were verified and no abnormality was noted.In addition, testing was performed on the returned samples where a blind test was conducted (i.E.Returned samples worn by individuals blinded to the samples).The blind test concluded that none of the participants felt itchy or uncomfortable following wearing the masks after 8 hours.Based on the investigation, no root cause was identified.No quality issue nor defect of the functionality with the device was identified.
 
Event or Problem Description
A 40 year old female dentist had a mild skin irritation and rash on her face after wearing the masks as well as have an asthma attack.The duration of the symptoms were for two days unitl she noticed the correlation to the masks.She needed to take abuterol to help and has since gotten better.

Brand Name
HENRY SCHEIN
Common Device Name
MAXIMA EARLOOP MASK
Manufacturer (Section D)
AMD MEDICOM INC.
2555 chemin de l'aviation
pointe-claire, quebec, canada H9P 2 Z2
CA  H9P 2Z2
Manufacturer (Section G)
MEDICOM ASIA-PACIFIC HOLDINGS LIMITED.
no.11, sec2, ligong 1st rd
wujie township yilan, taiwan 26841
TW   26841
MDR Report Key17890350
Report Number9611959-2023-00001
Device Sequence Number15341339
Product Code FXX
UDI-Device Identifier10304040138912
UDI-Public(01)10304040138912
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K051291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number570-2047
Device Lot NumberT2303
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale